Benztropine-induced acute dystonic reaction

Denise L. Howrie*, Anne H. Rowley, Edward P. Krenzelok

*Corresponding author for this work

Research output: Contribution to journalArticle

15 Scopus citations

Abstract

We report an unusual case of benztropine-induced acute dystonia and dyskinesia without findings of acute anticholinergic toxicity in a 20-month-old child. Laboratory analysis of blood, urine, and gastric contents demonstrated the presence of an atropinic compound and diphenhydramine only, suggesting the association of benztropine and acute dystonia. Effects of benztropine on neuronal uptake of dopamine may represent a possible mechanism for this unusual adverse effect.

Original languageEnglish (US)
Pages (from-to)594-596
Number of pages3
JournalAnnals of Emergency Medicine
Volume15
Issue number5
DOIs
StatePublished - May 1986

Keywords

  • benztropine, reactions to
  • drug, reactions, benztropine
  • dystonia, benztropine-induced

ASJC Scopus subject areas

  • Emergency Medicine

Fingerprint Dive into the research topics of 'Benztropine-induced acute dystonic reaction'. Together they form a unique fingerprint.

Cite this